|should I switch meds??
Jul 3, 2006
ok here is the deal: My viral load is undetectable(has been for years) my cd4 is 900-1200 (never drops lower) I have been pos for 16 years. I realize my numbers are good but i have diareah everyday...often like coffee grounds...my but is sore from going 4-5 times each morning. I am on Kaletra,sustevia,ziagian. Iam starting to get a fat belly! I take lipitor and penofibrate for high chloresterol apparently caused by my meds. what I want to know is what would be a recomended switch i could take...I do not want to take drugs that will give me such high chlorestol and bad guts! what is my best bet for change?? my doc is reluctant to switch me as my numbers are so good...but i feel crappy!!! what meds would you suggest i switch to if at all?? thanks!!
Response from Dr. Daar
Hi J, Thank you for your posting.
It would be very helpful to know more about your treatment history and what drugs you might be resistant to. I suspect based upon your regimen that you have had considerable amount of treatment in the past and are suspected of having resistance to several drugs. It is in this situation that a regimen like yours often gets started. If true, you are also in the fortunate situation, currently having great numbers and being fully suppressed. It is probably for this reason that your provider is understandably concerned about rocking the boat, particularly since if things do not go right on a modified regimen you will quickly develop resistance to sustiva.
The good news is that you are doing great. The concern is that there are risks associated with any change. That is not to say you should not consider a switch to minimize toxicity. However, you really need to sit down with your provider and go through all of the options and the risks so that ultimately you can make a completely informed decision. Without more information I really can not begin to tell you where to go next. Sorry there is no easy answers to your questions.
Follow up to My latest update
Different Time Zone
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.